Alert archive / Ohio / Special Marine Warnings in 2007

Special Marine Warning 2, NWS Cleveland, OH

May 1, 2007

NWS Cleveland, OH issued this special marine warning at May 1, 2007, 6:37 PM EDT. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2007, 6:37 PM EDT (22:37 UTC)
Expired
May 1, 2007, 8:30 PM EDT
In force
113 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at May 1, 3:30 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 1, 3:30 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT TUE MAY 1 2007

.SHORT TERM/TONIGHT THROUGH THURSDAY NIGHT/...
SURFACE LOW NEAR SOUTHBEND WILL MOVE ALONG THE FRONT AS PLANNED. THE
RUC HAS THE LOW FARTHER NORTH. THE ACTIVITY SHOULD CONTINUE TO
INTENSIFY THIS EVENING AS TEMPERATURES HAVE WARMED. DEW POINTS ON
THE INCREASE...CAPES WILL BE OVER 1500...IT LOOKS LIKE WIND AND HAIL
THREAT. THE THREAT OF TORNADOES STILL SEEMS OK WITH BULK SHEAR IN
THE 0-1KM ABOVE 20 KNOTS AND WITH THE WARM FRONT LAYING ACROSS THE
AREA. AS THE LOW MOVES EAST THE TROF TO THE WEST SHOULD HAVE SOME
ACTIVITY ON. THE STRONGEST WEATHER SHOULD BE GONE BY MIDNIGHT IF NOT
SOONER FROM THE FORECAST AREA. AT THIS TIME FLOOD GUIDANCE FOR AN
HOUR IS OVER 1 INCH. THIS SITUATIONS WILL HAVE TO BE MONITORED
ESPECIALLY CLOSE TO THE LOW MAINLY THE EASTERN PORTION OF THE
FORECAST AREA. THE AIRMASS WILL DRY OUT QUICKLY...PRECIPITATION
WISE...HOWEVER...THE MODELS GFS AND NAM TRYING TO INDICATE SOME LOW
CLOUDS WHICH IS TYPICAL AFTER A FROPA...THEN THE AIRMASS WILL DRY
OUT FOR WEDNESDAY NIGHT WITH MOSTLY CLEAR SKIES. THURSDAY AND
THURSDAY NIGHT WILL BE DRY. THE BIG CONCERN WEDNESDAY NIGHT AND
THURSDAY NIGHT WILL BE THE FROST THREAT. AT THIS TIME ON THE EDGE
WITH A PRESSURE GRADIENT...WILL HAVE TO MONITOR IT.

GUIDANCE MINS TONIGHT LOOK OK...MAV COULD BE A LITTLE WARM. HIGHS ON
WEDNESDAY ARE INTERESTING. ALL THE LOCAL STUDIES SAY COOL...WENT A
FEW DEGREES COLDER THAN GUIDANCE. WITH HIGH PRESSURE IN CONTROL
WEDNESDAY NIGHT WENT COOLER THAN GUIDANCE. THE BEST CHANCE FOR FROST
WOULD BE INLAND NW PA. ON THURSDAY WITH A STRONG NE FLOW OFF LAKE
ERIE TEMPERATURES WILL BE COOL EVEN WITH 850 MB WARMING. THURSDAY
NIGHT MAV GUIDANCE LOOKS GOOD WITH THE COOLEST TEMPERATURES EAST
BASED ON LOCATION OF THE HIGH.

&&

.LONG TERM/FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER THROUGH
TUESDAY...ALL MODELS AGREE. THE HIGH DOESNT MOVE MUCH BUT
TEMPERATURES WILL SLOWLY MODERATE. THE MODELS TRY TO INCREASE THE
MOISTURE ON TUESDAY AS A SHORT WAVE IN THE NORTHWEST FLOW MOVES
ACROSS THE AREA. AT THIS TIME SINCE IT IS DAY 7 WILL KEEP IT DRY.

WENT A LITTLE COOLER THAN GUIDANCE FOR LOWS FRIDAY AND SATURDAY WITH
THE HIGH IN PLACE AND THE LOW DEW POINTS. WILL HAVE TO MONITOR THE
SITUATION AS WE GET CLOSER FOR THE THREAT OF FROST.
&&

.AVIATION/18Z-18Z/...
LOW PRES MOVG FM NR SBN EWRD ALG THE SRN SHORE OF LERI THIS EVE WL
PULL A CDFNT TRAILING THE LOW SE ACRS INLAND AREAS FIRST HALF OF
TNGT.  UNSTBL AMS AND SUPPORTING GUD WND SHEAR WL LEAD TO POTENTIAL
FOR STG TO LOCALLY SVR TSRA.  WNDS GUSTING TO 50KT OR MORE ARE
POSSIBLE LATE THIS AFTN THRU EVE. TRYING TO TIME WHEN AND WHERE TSRA
WL OCCUR WL BE TOUGH AS DYNAMICS MAY ALLOW FOR CONVECTION TO DVLP
ALMOST ANYWHERE BUT AT TAF ISSUE TIME WL TRY AND BEST REFLECT SOME
TYPE OF TIMING FM NW TO SE DUE TO PASSAGE OF LOW AND CDFNT. LLVL
MSTR IS SHOWN TO RMN WIDESPREAD OVR AREA LATE TNGT INTO WED MORN
WITH GUIDANCE HINTING AT LOW STRATUS CLDS VERSUS FOG AS WNDS STAY UP
ENUF TO LEAN THE BALANCE TOWARD MORE STRATUS THAN FOG. WL TAKE A
STAB AND GO FOR CIGS OF HI END IFR DURG THIS PD AS THE SHALLOW COOL
AIR MOVS IN. CIGS SHUD START TO BREAK UP BY LATE WED MORN AS AMS
MIXES WITH DRIER AIR ABV THE BNDRY LYR.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...ADAMS
Hazardous weather outlook, May 1, 2:18 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
218 PM EDT TUE MAY 1 2007

LEZ145>149-164>169-OHZ010>014-020>023-031>033-038-047-089-PAZ001>003-
021830-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LORAIN-CUYAHOGA-LAKE-
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-
MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
218 PM EDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS
NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA.

LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS
AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT
EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA
THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO
DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

LEZ142>144-162-163-OHZ003-006>009-017>019-027>030-036-037-021830-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-MARION-MORROW-
218 PM EDT TUE MAY 1 2007

...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS
AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT
EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA
THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO
DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.

In the hours before

Local storm report, May 1, 3:31 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             WATERVILLE              41.50N 83.73W
05/01/2007  E0.75 INCH       LUCAS              OH   TRAINED SPOTTER

&&

WILLARD
Local storm report, May 1, 3:41 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             8 N BOWLING GREEN       41.49N 83.65W
05/01/2007  E0.88 INCH       WOOD               OH   TRAINED SPOTTER

&&

KIELTYKA
Local storm report, May 1, 3:46 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             8 N BOWLING GREEN       41.49N 83.65W
05/01/2007  E1.00 INCH       WOOD               OH   TRAINED SPOTTER

&&

KIELTYKA
Local storm report, May 1, 4:23 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
423 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             WOODVILLE               41.45N 83.36W
05/01/2007  E0.75 INCH       SANDUSKY           OH   TRAINED SPOTTER

0410 PM     HAIL             FREMONT                 41.35N 83.11W
05/01/2007  E0.75 INCH       SANDUSKY           OH   AMATEUR RADIO

&&

ASTIFAN
Local storm report, May 1, 4:41 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             WOODVILLE               41.45N 83.36W
05/01/2007  E1.00 INCH       SANDUSKY           OH   TRAINED SPOTTER

0414 PM     HAIL             WOODVILLE               41.45N 83.36W
05/01/2007  E1.00 INCH       SANDUSKY           OH   TRAINED SPOTTER

0415 PM     HAIL             FREMONT                 41.35N 83.11W
05/01/2007  E0.75 INCH       SANDUSKY           OH   TRAINED SPOTTER

0416 PM     HAIL             WOODVILLE               41.45N 83.36W
05/01/2007  E1.25 INCH       SANDUSKY           OH   TRAINED SPOTTER

0417 PM     HAIL             FREMONT                 41.35N 83.11W
05/01/2007  E1.25 INCH       SANDUSKY           OH   TRAINED SPOTTER

0418 PM     HAIL             FREMONT                 41.35N 83.11W
05/01/2007  E0.88 INCH       SANDUSKY           OH   TRAINED SPOTTER

0421 PM     HAIL             FREMONT                 41.35N 83.11W
05/01/2007  E1.00 INCH       SANDUSKY           OH   TRAINED SPOTTER

0437 PM     HAIL             CLYDE                   41.31N 82.98W
05/01/2007  E1.00 INCH       SANDUSKY           OH   TRAINED SPOTTER

&&

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:11 PM EDTSevere Thunderstorm WarningCLELucas, Wood64 min
May 1, 3:40 PM EDTSevere Thunderstorm WarningCLESandusky80 min
May 1, 3:48 PM EDTTornado WarningCLESandusky, Wood42 min
May 1, 4:07 PM EDTSevere Thunderstorm WarningCLESeneca53 min
May 1, 4:08 PM EDTSevere Thunderstorm WarningCLEOttawa67 min
May 1, 4:30 PM EDTSevere Thunderstorm WarningCLEHuron, Sandusky75 min
May 1, 4:35 PM EDTSevere Thunderstorm WarningCLEErie25 min
May 1, 4:43 PM EDTSpecial Marine WarningCLE92 min
May 1, 4:54 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull36 min
May 1, 4:55 PM EDTSevere Thunderstorm WarningCLESeneca50 min
May 1, 5:00 PM EDTSevere Thunderstorm WarningCLELucas60 min
May 1, 5:02 PM EDTSevere Thunderstorm WarningCLEAshtabula, Lake58 min
May 1, 5:08 PM EDTTornado WarningCLELucas, Wood52 min
May 1, 5:19 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain56 min
May 1, 5:28 PM EDTSevere Thunderstorm WarningCLERichland52 min
May 1, 5:34 PM EDTSevere Thunderstorm WarningCLESandusky71 min
May 1, 5:37 PM EDTTornado WarningCLEAshland53 min
May 1, 5:41 PM EDTSevere Thunderstorm WarningCLEMedina, Wayne64 min
May 1, 5:45 PM EDTSevere Thunderstorm WarningCLEHuron60 min
May 1, 5:56 PM EDTTornado WarningCLELucas, Wood64 min
May 1, 6:08 PM EDTSevere Thunderstorm WarningCLESeneca82 min
May 1, 6:26 PM EDTSevere Thunderstorm WarningCLEAshtabula64 min
May 1, 6:29 PM EDTSevere Thunderstorm WarningCLEAshland46 min
May 1, 6:33 PM EDTSevere Thunderstorm WarningCLEStark57 min
May 1, 6:41 PM EDTSevere Thunderstorm WarningCLEHuron64 min
May 1, 6:44 PM EDTSevere Thunderstorm WarningCLEWayne61 min
May 1, 6:45 PM EDTSevere Thunderstorm WarningCLEHancock60 min
May 1, 6:50 PM EDTFlash Flood WarningCLEWayne4 hr
May 1, 6:51 PM EDTSevere Thunderstorm WarningCLECuyahoga54 min
May 1, 6:54 PM EDTSevere Thunderstorm WarningCLESummit66 min
May 1, 6:56 PM EDTSevere Thunderstorm WarningCLELake64 min
May 1, 7:00 PM EDTSevere Thunderstorm WarningCLERichland30 min
May 1, 7:03 PM EDTFlash Flood WarningCLEAshland4 hr
May 1, 7:07 PM EDTSevere Thunderstorm WarningCLEGeauga53 min
May 1, 7:10 PM EDTSevere Thunderstorm WarningCLEPortage65 min
May 1, 7:15 PM EDTSevere Thunderstorm WarningCLEAshland60 min
May 1, 7:17 PM EDTSevere Thunderstorm WarningCLECrawford, Wyandot48 min
May 1, 7:26 PM EDTSevere Thunderstorm WarningCLEAshtabula64 min
May 1, 7:34 PM EDTSevere Thunderstorm WarningCLETrumbull56 min
May 1, 7:47 PM EDTFlash Flood WarningCLEStark6 hr
May 1, 7:50 PM EDTSevere Thunderstorm WarningCLEMahoning30 min
May 1, 5:47 PM EDTSevere Thunderstorm WarningCLECrawford58 min
May 1, 5:50 PM EDTTornado WarningCLECrawford40 min
May 1, 6:31 PM EDTSevere Thunderstorm WarningCLECrawford44 min
May 1, 7:56 PM EDTSevere Thunderstorm WarningCLECrawford64 min

Nearby

Special Marine Warnings in Ohio, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.